|So many choice so little time
May 4, 2007
OK, my Doctor thinks its time to start meds. My background: Im a 38 y/o Male & 100% asymptomatic (feel great, eat well, exercise and no co-infections). I have been HIV+ for 15 years. I have graphed my numbers for the past 10 years with a T-Cell range of 300 500 +/-, VL from 8 12K +/- & percentage 18 24%. My Doctor doesnt want my string of success/stability to suddenly change, so he has changed his wait and see approach to lets start before things take a turn for the worse. Like many first starting meds I feel overwhelmed with all the choices. (We all want what is the best for ourselves, right?). In my opinion going with Sustiva is not a slam dunk, because I suffer from a moderate case Generalized Anxiety Disorder (GAD) which can manifest sometimes into panic attacks (not fun). From what I have read Sustiva can often magnify these symptoms of anxiety which has me looking at alternative options. However I certainly dont want to pass up on the so called Gold Standard Sustiva, but... (Im scared and I dont feel as if I can just put my life on hold while I try to find the right regimen, not to mention I still have to work to support my family and pay the bills). OK, lets say I do try Sustiva and have a bad reaction, once I stop taking Sustiva how long would it take (hours, days etc) before I felt better again? I guess part of my question is if I dont go with Sustiva will I ultimately be short changing myself years of life????? If not maybe the angst of Sustiva is futile.
I asked my Doctor for plan B and he through out:
What are your thoughts about Sustiva alternatives mentioned above? Or is there an option not mentioned that I should be seriously considering? I know I rambled a bit, but I have a lot of thoughts and would value your opinion
PS I tried Lexapro and Prozac for my anxiety, but I never got past a couple of weeks before stopping. Both meds made be feel depressed and blue. I never saw any benefit, even though I know results from these meds dont always appear until a month of more.
Thanks for your invaluable service! I will eagerly await your feedback.
| Response from Dr. Pierone
Hello, and thanks for posting.
If you do start a Sustiva-based regimen and have problems with side effects and need to stop, the adverse effects usually resolve within days.
In terms of plan B if Sustiva does not work out, all of the options you listed are reasonable approaches. Once could make an argument to go with Viramune/Truvada and save the protease inhibitors for a potential future regimen. But if the toxicity was Sustiva-related rash, then switching to Viramune would not be advisable.
Let us know what you decide to do and how things turn out. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Licking Vagina Worried I Have HIV
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Rectal Bleeding After Lap Dance Worried I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- White Discharge After Nipple Biting Worried I Have HIV
- White Tongue After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.